Kerry T’s Story

female_1I was given the Fluoroquinolone Levaquin in july/august of 2004 for what was believed to be pneumonia and a colon infection. Within about 3 days of starting the meds, I began having a weird pressure sensation in my head…almost like being under water except the pressure was inside my skull.

The pressure continued for a day or so, so i went to my doctor to have it checked. He ran blood tests and checked my thyroid, and nothing was found. During the next few weeks the pressure continued and I started having trouble sleeping and developed severe anxiety. I went 5 straight days and nights without any sleep at all and started having hallucinations. My body was physically exhausted, but my mind was running wide open.

I started having panic attacks and ended up in the ER on at least 5 occasions with chest pain and my heart was pounding really hard and fast. I had several tests ran to check my heart over the next few weeks and nothing was found to be abnormal.

I began having tremors and large muscle twitching. I was unable to drive because of the anxiety. At some point I started having severe nausea and bloating and got to where i could not eat without getting horribly sick. The bloating was extremely painful and lasted for months. The nausea became constant regardless of whether I ate or not. It was a living hell.

I also had visual effects that would look like someone was behind me taking a picture using a flash..the light would flash in my peripheral vision and I also started seeing small light flickers that appeared to be in my eyes.

During all this time, I was having numerous tests done to no avail. The doctors couldn’t find a cause for my symptoms and by this point I had become bed ridden and would not leave the house.

My GI related symptoms continued and I started having explosive diarrhea and bouts of constipation. Nothing I took would help relive the symptoms and the Dr’s still had no answers.

I was finally diagnosed with severe anxiety and panic disorder and began treatment for that. I am still receiving the treatment and most likely will be on the meds for life.

Words cannot describe how miserable my life became after taking a few Levaquin tablets. I feel like i died in 2004 and my corpse just hasn’t dropped to the ground yet. I have numbness in both hands and my forearms and have issues with concentration and short term memory (prior to Levaquin I had a photographic memory). I have constant fatigue and just no energy.

I suffered without any help or without a diagnosis for years because doctors have been told these drugs are safe and side effects are rare. These drugs are dangerous and should not be prescribed unless it is a life or death situation. I WILL NOT TAKE ANOTHER FLUOROQUINOLONE REGARDLESS OF THE CONSEQUENCES! I would rather die than to go through what i did again.